MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE KIT, KNOTLESS SUTURETAK OPEN; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. DISPOSABLE KIT, KNOTLESS SUTURETAK OPEN; POWERED SURG ORTHOPEDIC INSTR
Model Number DISPOSABLE KIT, KNOTLESS SUTURETAK OPEN
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-1938dss was received for investigation.Visual inspection identified that the drill bit had cold-welded to the metal sleeve of the drill guide and was unable to be removed for dimensional analysis.The plastic of the guide was noticeably bent/damaged.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.
 
Event or Problem Description
On 11/4/2021, it was reported by a sales representative via sems that an ar-1938dss suturetak kit's drill bit got stuck in the guide.This was discovered during a procedure.

Brand Name
DISPOSABLE KIT, KNOTLESS SUTURETAK OPEN
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19393375
Report Number1220246-2024-03875
Device Sequence Number15391888
Product Code HWE
UDI-Device Identifier00888867287389
UDI-Public00888867287389
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberDISPOSABLE KIT, KNOTLESS SUTURETAK OPEN
Device Catalogue NumberAR-1938DSS
Device Lot Number12824023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown